MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ3 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ3 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-12-090
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Inflammation (1932); Muscular Rigidity (1968); Pain (1994); Discomfort (2330); Test Result (2695); No Code Available (3191)
Date of Event 08/21/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Legal claim received alleging that the patient suffers from pain, stiffness, discomfort, and difficulty ambulating.Also alleged is excessive levels of chromium and cobalt.Update 09/25/2013- plaintiff¿s preliminary disclosure form was received, which identified dob and part/lot information.The complaint and associated mdrs were updated.There was no new information that would change the outcome of the investigation.Update ad 19 may 2020; (b)(4) has been re-opened under (b)(4) due to receipt of medical records.After review of medical records patient was revised to addressed left hip pseudotumor, instability with metal on metal hip arthroplasty.Prior to revision patient alleged dislocation.Operative notes indicated synovitis within the acetabulum, chronic inflammation and fibrosis with pseudomembrane formation and metallosis.Added date of revision, account name, age of patient, gtin of cup and head, medical history and corrected date of birth.Also added stem and sleeve in impacted products.Doi: (b)(6) 2010 dor: (b)(6) 2020 left hip.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SUMMIT DUOFIX TAP SZ3 HI OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10111652
Report Number1818910-2020-13028
Device Sequence Number3817454
Product Code LPH
UDI-Device Identifier10603295060147
UDI-Public10603295060147
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K011489
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number1570-12-090
Device Catalogue Number157012090
Device Lot NumberC3TCPA000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/19/2020
Supplement Date Received by Manufacturer06/10/2020
Initial Report FDA Received Date06/02/2020
Supplement Report FDA Received Date06/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADAPTER SLEEVES 12/14 +8; ASR ACETABULAR CUPS 50; ASR UNI FEMORAL IMPL SIZE 46; SUMMIT DUOFIX TAP SZ3 HI OFF
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR